MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER
Model Number LQP3106-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex medical became aware of the incident, ellex has verified the performance of the unit through a product acceptance fault (paf) record.The unit operates to specifications and the minor misalignment could not have caused the adverse event as was also confirmed by the physician.The physician mentioned the patient status would resolve with time.Future visual acuity checks will take place again in the coming weeks.He feels confident that the patient's va will continue to improve.The complaint also mentioned about pitting of the iol by another doctor however the visual acuity was unaffected.The general device aspects with respect to usability, instructions for use and the risk controls were evaluated.Adequacy of device design : indications of parameters relevant to safety: anterior and posterior offset located on the laser head control knob are letter and colour coded.Accuracy of controls : offset range is well defined with the required tolerance.Adequacy of labelling: operator manual includes sufficient instructions , warnings, precautions for the safe use of the device and the labelling is considered adequate.Risk management :the risk assessment include the risk control measures for risk (b)(4).Customer complaints : the device has been in use for approximately less than 2 years from the date of manufacture, no other untoward incidents related to device use were reported apart from this event.Any subsequent findings on patient status will be updated through a follow-up report.E2018008.
 
Event or Problem Description
Doctor inadvertently hit a patient's retina in the left eye with the yag laser and it created a small contusion noted by a white mark and this caused a moderate bleed into the vitreous which reduced the patient's visual acuity.

Brand Name
ULTRA Q REFLEX
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, south australia 5095
AS  5095
MDR Report Key8480547
Report Number3013515803-2019-00001
Device Sequence Number19087481
Product Code HQF
UDI-Device Identifier09342395000427
UDI-Public(01)09342395000427(11)170828
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K021550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Remedial Action Notification,Inspection,Patient Monitoring,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLQP3106-U
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/13/2019
Device Age2 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;